MAUDE Adverse Event Report: VYGON USA POLYSITE PRESSURE INJECTABLE IMPLANTABLE INFUSION PORT; PPOLYSITE IMPLANTABLE INFUSION PORTS,

VYGON USA POLYSITE PRESSURE INJECTABLE IMPLANTABLE INFUSION PORT; PPOLYSITE IMPLANTABLE INFUSION PORTS,
Model Number 3017SPI
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The malfunctioning devices was returned for evaluation as part of the complaint investigation.The results of this investigation are pending and will be communicated to fda within 30 days of its conclusion via follow up mdr.
 
Event or Problem Description
Pt arrived for port study post-infusion attempt malfunction port noticed on scout image.Port disconnected from catheter.
 
Additional Manufacturer Narrative
The complaint was forwarded to vygon perouse, which is where this part was manufactured, for evaluation.The investigation summary is as follows: we received one used sample for evaluation.The device received is composed of the implantable port, the catheter (25 cm), and its ring.The catheter and connection ring are not connected to the titanium output.During the visual inspection of the pom shell of the cip has forceps marks and there are 3 needle stick marks on the septum with 1 silicone coring mark on the septum and 2 small notches.A dimensional test was performed on the port, the catheter, and the ring, and the results conformed to specifications.An airtightness check at 2.2bar was also conducted, and the results conformed to specifications.The functional tests performed show a total obstruction of the catheter by coagulated blood.Since flow is impossible, the catheter is placed under pressure that allows the evacuation of large volumes of blood.The formation of coagulated blood can probably be due to insufficient maintenance of the device.As a consequence, according to the available information and our experience, we believe that the most likely hypothesis that could explain the catheter disconnection from the implantable port could be excessive pressure in the device, following a phenomenon of obstruction, leading to the disconnection of the catheter and its migration.A review of the manufacturing batch record of the polysite 3017spi implantable port final product (lot 23040096) did not highlight any deviation that could be the root cause of the incident.In fact, the sealing of the port-catheter-connection ring assembly is verified on 100% of the devices manufactured by injecting air at a pressure of 2.2 bar +/- 0.2 bar for 1 minute.Alteration of the catheter or connecting ring that would have led to a leak would have been detected.The leak test performed on the 270 units manufactured is in accordance with the specifications.No deviation was detected.The risk of damage to the catheter during attempting to unblock under pressure is clearly described in the instruction for use (ifu # cd00632/003) of polysite (section iii-a warning and precautions) extract: never try to unblock the device by pressure and never use a syringe smaller than 10 ml to avoid applying excessive pressure within the device.Excessive pressure can damage the catheter or lead to disconnection of the port.Furthermore, in order to avoid any obstruction of the catheter by blood, positive pressure must be systematically applied when removing the needle.Indeed, the absence of injection causes blood reflux in the catheter which can lead to its obstruction.This is the first complaint regarding this product code and lot number.Corrective action: based on the investigation, the root cause of this complaint could be excessive pressure in the device, leading to the disconnection of the catheter.Therefore, no corrective action will be initiated at this time.
 
Event or Problem Description

Brand Name
POLYSITE PRESSURE INJECTABLE IMPLANTABLE INFUSION PORT
Common Device Name
PPOLYSITE IMPLANTABLE INFUSION PORTS,
Manufacturer (Section D)
VYGON USA
2750 morris road
lansdale PA 19446
Manufacturer (Section G)
PEROUSE MEDICAL
route du manoir
ivry, le temple 60173
FR   60173
Manufacturer Contact
freda lacroix
2750 morris road
lansdale, PA 19446
8004735414
MDR Report Key17508373
Report Number2245270-2023-00055
Device Sequence Number12287544
Product Code LJT
UDI-Device Identifier03661234017584
UDI-Public03661234017584
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3017SPI
Device Lot Number23040096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight91 KG